Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Jun 14, 2015, 5:11 PM CDT for Hutchinson County, Texas. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2015, 5:11 PM CDT (22:11 UTC)
- Expired
- Jun 14, 2015, 10:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hutchinson County, TX
The radar
The Amarillo radar (KAMA), 62 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 6:17 PM CDT | FLASH FLOOD | Fritch, TX | 18 INCHES OF WATER COVERING S RAILROAD AVE NEAR HWY 136. RIGHT LANES OF HWY 136 FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
211
WGUS54 KAMA 142211
FFWAMA
TXC233-150100-
/O.NEW.KAMA.FF.W.0017.150614T2211Z-150615T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
511 PM CDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 800 PM CDT
* AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL AND SOUTHERN
HUTCHINSON COUNTY. DOPPLER RADAR INDICATES 1 TO 3 INCHES OF RAIN
HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH
ADDITIONAL HEAVY RAIN EXPECTED. EMERGENCY MANAGEMENT REPORTED
FLOODING ALONG HIGHWAY 136 SOUTH OF STINNETT. FLASH FLOODING IS
LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STINNETT... SANFORD... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3562 10162 3573 10162 3577 10154 3582 10150
3590 10131 3595 10109 3574 10109 3567 10148
3562 10150
$$
BRB1 follow-up statement
908
WGUS54 KAMA 150057
FFWAMA
TXC233-150300-
/O.EXT.KAMA.FF.W.0017.000000T0000Z-150615T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
757 PM CDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1000 PM CDT
* AT 755 PM CDT...DOPPLER RADAR INDICATES 2 TO AS MUCH AS 4 INCHES
OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 6
HOURS WITH ADDITIONAL HEAVY RAIN EXPECTED. THUNDERSTORMS OVER
SOUTHERN MOORE COUNTY WILL MOVE EAST INTO HUTCHINSON COUNTY AND
BRING AN ADDITIONAL 1 TO 2 INCHES OF RAIN. ADDITIOANL FLASH
FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN
SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR
ANY HIGH WATER TO RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
STINNETT... SANFORD... FRITCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3562 10162 3573 10162 3577 10154 3582 10150
3590 10131 3595 10109 3574 10109 3567 10148
3562 10150
$$
BRBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 4:25 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 14, 4:25 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT SUN JUN 14 2015 .SHORT TERM...THIS AFTERNOON AND TONIGHT... UNDER THE INFLUENCE OF A SHORTWAVE TROUGH CENTERED DIRECTLY OVER THE PANHANDLES...THUNDERSTORMS HAVE FIRED ONCE AGAIN TODAY. THESE STORMS WILL BE TAPPING INTO ROUGHLY 1000-2000 J/KG OF MLCAPE...THUS LIKELY SEEING ROBUST CONVECTION CONTINUING INTO THIS EVENING. FLOW ALOFT IS MODEST AT BEST...WITH ABOUT 30 KTS OF 0-6KM SHEAR ACROSS THE DEVELOPING UPDRAFTS. SOUTHEASTERLY SURFACE WINDS AHEAD OF THE STORMS GIVES DECENT DIRECTIONAL SHEAR TO THE ENVIRONMENT AS WELL...SO SOME STORMS COULD AT LEAST BRIEFLY EXHIBIT SUPERCELLULAR CHARACTERISTICS. MAIN THREAT WILL BE HEAVY RAIN THOUGH DUE TO A RICH MOISTURE PROFILE ACROSS THE REGION. SHEAR IS PARALLEL TO THE SOUTHWEST-NORTHEAST ORIENTED LINE OF DEVELOPING STORMS...SO SOME AREAS WILL SEE REPEATED AND CONTINUOUS HEAVY RAIN THROUGH THE AFTERNOON AND EVENING. OTHERWISE...GUSTY WINDS POSSIBLY UP TO 60 MPH AND HAIL UP TO PING PONG BALL SIZE WILL BE POSSIBLE HAZARDS WITH THIS ROUND. .LONG TERM...MONDAY THROUGH SUNDAY... WITH THE BERMUDA HIGH DRIVING GULF MOISTURE /INCLUDING SEMI-ORGANIZED TROPICAL WAVE IN WESTERN GULF/ INTO THE SOUTHERN PLAINS THE NEXT FEW DAYS...THE RAIN CHANCES WILL CONTINUE FOR AT LEAST PARTS OF THE PANHANDLES THROUGH TUESDAY NIGHT. THE SOUTHEASTERN TEXAS PANHANDLE WILL BE FAVORED. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN THROUGH THAT TIME. THE REMNANT GULF SYSTEM SHOULD BE TO EASTERN OKLAHOMA BY THURSDAY AS UPPER RIDGING TRIES TO BUILD IN ACROSS THE SOUTHWEST. A SURFACE TROUGH WILL BE PRESENT EAST OF THE ROCKIES THROUGH MUCH OF THE WEEK AND MODELS SUGGEST A WEAKNESS TO REMAIN IN THE RIDGE CENTERED OVER TX/OK THROUGH THE END OF THE WEEK THOUGH. THIS COULD LEAD TO FURTHER CHANCES FOR PRECIP THROUGHOUT THE WEEK...THOUGH MORE ISOLATED TO SCATTERED IN NATURE AND DEPENDENT ON TIMING OF SHORTWAVES TO TRIGGER ACTIVITY. WITH MOSTLY ZONAL FLOW ALOFT...TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMS BARRING ANY DAYS WHERE PRECIPITATION AND CLOUDINESS LIMIT HEATING. NF && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 63 80 62 80 63 / 70 40 30 20 5 BEAVER OK 65 81 62 81 64 / 70 40 30 20 10 BOISE CITY OK 60 80 60 83 62 / 20 20 30 10 10 BORGER TX 65 82 64 82 66 / 70 40 30 20 5 BOYS RANCH TX 63 83 63 84 64 / 60 30 20 10 5 CANYON TX 63 80 61 81 63 / 70 40 30 20 10 CLARENDON TX 65 80 64 80 65 / 70 60 60 30 10 DALHART TX 60 82 60 83 62 / 30 20 20 10 10 GUYMON OK 63 81 62 83 64 / 60 30 20 10 5 HEREFORD TX 63 81 62 82 63 / 60 40 30 20 5 LIPSCOMB TX 66 80 62 81 65 / 70 50 30 20 10 PAMPA TX 62 80 62 79 63 / 70 40 30 20 10 SHAMROCK TX 66 81 64 80 65 / 70 60 60 30 10 WELLINGTON TX 67 82 66 81 66 / 70 60 60 30 20 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/06
Hazardous weather outlook, Jun 14, 4:35 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 435 PM CDT SUN JUN 14 2015 OKZ001>003-TXZ001>020-150945- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 435 PM CDT SUN JUN 14 2015 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM FOR THE WESTERN AND CENTRAL TEXAS PANHANDLE THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN...WHICH MAY LEAD TO AREAS OF FLOODING OR FLASH FLOODING. SOME STORMS MAY ALSO BECOME SEVERE...CAPABLE OF ISOLATED DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO PING PONG BALL SIZE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH TUESDAY NIGHT...AND THEN RETURN TO ROUGHLY THE NORTHWEST HALF OF THE COMBINED PANHANDLES WEDNESDAY NIGHT. A FEW STORMS DURING THIS TIME COULD BECOME STRONG TO SEVERE...WITH HAIL AND GUSTY WINDS THE PRIMARY CONCERNS. LOCALLY HEAVY RAIN COULD ALSO LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. PLEASE REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN AMARILLO. NF
In the hours before
Special weather statement, Jun 14, 2:23 PM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 223 PM CDT SUN JUN 14 2015 TXZ008-142015- HUTCHINSON TX- 223 PM CDT SUN JUN 14 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HUTCHINSON COUNTY UNTIL 315 PM CDT... AT 221 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES EAST OF STINNETT...OR 14 MILES NORTHEAST OF BORGER...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STINNETT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3565 10143 3588 10155 3606 10109 3578 10109 TIME...MOT...LOC 1923Z 242DEG 8KT 3584 10128 JC
Special weather statement, Jun 14, 3:18 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
318 PM CDT SUN JUN 14 2015
TXZ003-142045-
HANSFORD TX-
318 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HANSFORD COUNTY UNTIL 345 PM
CDT...
AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GRUVER...MOVING NORTHEAST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
GRUVER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3636 10151 3649 10130 3640 10116 3621 10134
3615 10146 3615 10159 3622 10162
TIME...MOT...LOC 2018Z 225DEG 9KT 3620 10150
BRBSpecial weather statement, Jun 14, 3:29 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT SUN JUN 14 2015
TXZ008-142100-
HUTCHINSON TX-
329 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR HUTCHINSON COUNTY UNTIL 400 PM
CDT...
AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STINNETT...OR 10 MILES NORTH OF BORGER...
MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
STINNETT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3605 10129 3605 10108 3585 10109 3569 10149
3584 10160
TIME...MOT...LOC 2029Z 228DEG 15KT 3580 10143
BRBSpecial weather statement, Jun 14, 4:09 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN JUN 14 2015
TXZ009-142145-
ROBERTS TX-
409 PM CDT SUN JUN 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTS COUNTY UNTIL
445 PM CDT...
AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 24 MILES NORTH OF PAMPA...MOVING EAST AT 15 MPH.
MESA VISTA RANCH AIRPORT RECEIVED A 49 MPH WIND GUST AT 406 PM CDT.
WIND GUSTS UP TO 50 MPH AND HAIL UP TO THE SIZE OF PENNIES ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN ROBERTS COUNTY.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.
LAT...LON 3584 10076 3582 10109 3595 10109 3597 10109
3605 10083
TIME...MOT...LOC 2108Z 257DEG 13KT 3589 10101
BRBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:18 PM CDT | Special Weather Statement | AMA | Randall | 27 min |
| Jun 13, 7:25 PM CDT | Special Weather Statement | AMA | Oldham | 35 min |
| Jun 13, 7:34 PM CDT | Special Weather Statement | AMA | Oldham | 26 min |
| Jun 13, 7:40 PM CDT | Special Weather Statement | AMA | Potter | 35 min |
| Jun 13, 7:45 PM CDT | Special Weather Statement | AMA | Deaf Smith | 60 min |
| Jun 13, 8:09 PM CDT | Special Weather Statement | AMA | Randall | 66 min |
| Jun 13, 8:14 PM CDT | Special Weather Statement | AMA | Potter | 61 min |
| Jun 13, 8:30 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 4 hr |
| Jun 14, 2:23 PM CDT | Special Weather Statement | AMA | Hutchinson | 52 min |
| Jun 14, 3:18 PM CDT | Special Weather Statement | AMA | Hansford | 27 min |
| Jun 14, 3:29 PM CDT | Special Weather Statement | AMA | Hutchinson | 31 min |
| Jun 14, 4:09 PM CDT | Special Weather Statement | AMA | Roberts | 36 min |
| Jun 14, 4:18 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 4 hr |
| Jun 14, 5:21 PM CDT | Special Weather Statement | AMA | Deaf Smith | 39 min |
| Jun 14, 5:25 PM CDT | Special Weather Statement | AMA | Sherman | 35 min |
| Jun 14, 5:38 PM CDT | Special Weather Statement | AMA | Hutchinson | 22 min |
| Jun 14, 5:43 PM CDT | Special Weather Statement | AMA | Potter | 32 min |
| Jun 14, 6:04 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 36 min |
| Jun 14, 6:14 PM CDT | Severe Thunderstorm Warning | AMA | Oldham, Potter, Randall | 61 min |
| Jun 14, 6:47 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter, Randall | 73 min |
| Jun 14, 6:57 PM CDT | Areal Flood Advisory | AMA | Carson, Potter, Randall | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.